MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM TI MODULAR; MODULAR BONE SCREW

PRECISION SPINE, INC REFORM TI MODULAR; MODULAR BONE SCREW
Model Number 39-SK-6540
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2023, by dr.(b)(6) utilizing the reform ti modular pedicle screw system.The scrub tech assembled the ø6.5mm x 40mm reform ti modular cannulated screw (39-sk-6540) and the reform ti modular tower tulip (39-mt-0403) on the back table.Following assembly, she pushed and pulled on the tulip prior to loading on the driver.The surgeon then inserted the k-wire with a mazar robot on the right side and inserted screws in both l4 & l5 and then inserted left side screws.The rod was placed on the left side, locking caps were assembled and torqued.The physician assistant was then using the gold shaft height adjuster and when the height adjuster was pulled off, the tulip had disassembled and was still in the adjuster.The pedicle screw was then removed and replaced with a new screw/tulip assembly of the same size and the procedure was completed with no further incident.There was no patient injury, but a 2 1/2 minute delay to the procedure.
 
Additional Manufacturer Narrative
H3 device evaluation - both the screw and tulip were returned.Both parts were visually examined by eye prior to assembling.There are no signs of clamping on the bone screw sphere.The parts were able to be successfully assembled per the design intent and then the tulip and screw were simultaneously tugged on in an effort to disassemble.The parts do not exhibit any signs that they would be prone to disassembly.Review of device history records found 150 pieces of this lot released for distribution on 02/01/2023 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.No corrective actions are being recommended since the parts appear to function per the design intent.However, it is unclear as to why the disassembly occurred.This report is number 2 of 2 mdrs filed for the same event (reference 3005739886-2023-00035 ).
 
Additional Manufacturer Narrative
Although there was no product non-conformance identified, corrective actions will be implemented by marketing to update the surgical technique guide to add additional instruction for tulip assembly and also develop a training video for the sales force that will include detailed assembly techniques.This report is number 2 of 2 mdrs filed for the same event (reference 3005739886-2023-00035-1).
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2023, utilizing the reform ti modular pedicle screw system.The scrub tech assembled the ø6.5mm x 40mm reform ti modular cannulated screw (39-sk-6540) and the reform ti modular tower tulip (39-mt-0403) on the back table.Following assembly she pushed and pulled on the tulip prior to loading on the driver.The surgeon then inserted the k-wire with a mazar robot on the right side and inserted screws in both l4 & l5 and then inserted left side screws.The rod was placed on the left side, locking caps were assembled and torqued.The physician assistant was then using the gold shaft height adjuster and when the height adjuster was pulled off, the tulip had disassemble and was still in the adjuster.The pedicle screw was then removed and replaced with a new screw/tulip assembly of the same size and the procedure was completed with no further incident.There was no patient injury, but a 2 1/2 minute delay to the procedure.

Brand Name
REFORM TI MODULAR
Common Device Name
MODULAR BONE SCREW
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key17365404
Report Number3005739886-2023-00036
Device Sequence Number5227705
Product Code KWP
UDI-Device Identifier00840019933612
UDI-Public00840019933612
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K150856
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number39-SK-6540
Device Catalogue Number39-SK-6540
Device Lot Number42758PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown